Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 325, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2025, 7:56 PM MDT for Sheridan County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2025, 7:56 PM MDT (01:56 UTC)
- Expired
- Aug 15, 2025, 8:29 PM MDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.9 hours before the alert went out and 418 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1951 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 5:58 PM MDT, 1 hour 58 minutes earlier. Its key messages:
- The combination of hot temperatures and high humidity will lead to dangerous heat index values both today and tomorrow across portions of southwest into north central Nebraska.
- Scattered thunderstorms are possible across portions of the Sandhills and northern Nebraska this evening and tonight. A few storms could be strong to severe, with damaging wind gusts and large hail as the main hazards.
- Daily highs in the 90s and scattered thunderstorms persist through the weekend and early next week across the area. Some threat for strong to severe storms will also continue.&&
Area forecast discussion, Aug 15, 5:58 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service North Platte NE 658 PM CDT Fri Aug 15 2025 .KEY MESSAGES... - The combination of hot temperatures and high humidity will lead to dangerous heat index values both today and tomorrow across portions of southwest into north central Nebraska. - Scattered thunderstorms are possible across portions of the Sandhills and northern Nebraska this evening and tonight. A few storms could be strong to severe, with damaging wind gusts and large hail as the main hazards. - Daily highs in the 90s and scattered thunderstorms persist through the weekend and early next week across the area. Some threat for strong to severe storms will also continue.&& .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 400 PM CDT Fri Aug 15 2025 Currently, elevated showers and a few thunderstorms persist across portions of north central Nebraska and are slowly moving northeast. Temperatures range from the low 80s in north central Nebraska to the lower to middle 90s across western and southwest Nebraska. Dewpoints in the 60s to lower 70s is combining with the hot temperatures and leading to dangerous heat index values across portions of the area. The dangerous heat will persist into this evening across much of the area, and those with outdoor plans should continue to take necessary precautions. For this evening, still monitoring a threat for scattered thunderstorms across the Sandhills and northern Nebraska. These storms could impact the area in two regimes, both off the high terrain from the west and near a frontal boundary located near the Nebraska/South Dakota state line. Any storms that do form will encounter a very unstable (MLCAPE ~2500-4000 J/kg) and modestly sheared (~25-35kts) environment. Lingering inhibition due to warm temperatures aloft may hinder storms somewhat, though this is gradually eroding across portions of western Nebraska. The primary hazards with storms look to be damaging wind gusts and large hail. A robust low level jet then develops tonight and should allow for persistent convection into the overnight hours. The exact degree of severe weather tonight is a little uncertain, though at least some threat for damaging winds should continue given expected clustering of storms with time. These storms will gradually exit the area early Saturday morning. Another hot and humid day is on tap for portions of the area again Saturday, as temperatures again return to the middle to upper 90s in the afternoon. Dewpoints will be slightly lower west of HWY 183 tomorrow, though will still be high enough to promote heat index values climbing into the upper 90s. The greatest overlap of high humidity and hot temperatures is expected east of HWY 183, where heat index values in excess of 100 are expected again. This is where a Heat Advisory remains in effect tomorrow and precautions should again be taken if planning anything outdoors. Another risk for scattered thunderstorms is expected again Saturday afternoon, though exactly how this evolves is low confidence. This is driven by the influence of tonight's convection with the potential for lingering boundaries to be in place. Still, a similarly unstable and modestly sheared environment will be in place, and a threat for damaging wind gusts and large hail is possible. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 400 PM CDT Fri Aug 15 2025 Upper ridging will continue to migrate eastwards across the southern US into early next week, with flow aloft transitioning southwesterly aloft locally as it does so. This will bring a tap of subtropical moisture northwards, and should continue the near daily threats for scattered thunderstorms across the area. Temperatures will be slightly cooler, but still in the lower 90s, and this will keep heat index values in the lower to middle 90s instead of near 100. Some threat for severe weather will also likely persist into early next week, with instability and shear remaining in place. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 623 PM CDT Fri Aug 15 2025 There is a chance for thunderstorms this evening into the overnight across portions of western NE into the Sandhills and north central Nebraska. At this time confidence is low in storms impacting both KVTN and KLBF terminal sites as storms are expected to be isolated in nature. However, strong, gusty, erratic winds will be possible should thunderstorms move through. There will also be LLWS across southwest Nebraska, including KLBF terminal with 45 kt LLWS. Sfc winds will be light this evening into the overnight around 5 to 10 kts or less. Winds will be stronger Saturday afternoon across southwest Nebraska with gust up to 20 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ007-010-026>029-037-038-057>059-069>071. Heat Advisory from noon to 8 PM CDT Saturday for NEZ007-010- 028-029. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Gomez
Hazardous weather outlook, Aug 15, 7:38 PM MDT, 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 838 PM CDT Fri Aug 15 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-170145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 838 PM CDT Fri Aug 15 2025 /738 PM MDT Fri Aug 15 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible across portions of the Sandhills and northern Nebraska this evening into the overnight. A few storms could be strong to severe, with large hail and damaging wind gusts possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Temperatures remain hot Saturday, with heat index values in the upper 90s to around 100. A Heat Advisory remains in effect for portions of north central Nebraska Saturday afternoon and early evening. Scattered thunderstorms are possible both Saturday and Sunday across western and north central Nebraska. A few storms could be strong to severe, with a threat for damaging wind gusts and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 15, 7:45 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
745 PM MDT Fri Aug 15 2025
NEZ004-160230-
Sheridan NE-
745 PM MDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SHERIDAN COUNTY
THROUGH 830 PM MDT...
At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Chadron, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
White Clay, Pine Ridge, and Intersection of Highway 87 and Craven
Creek Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4300 10251 4281 10279 4300 10279
TIME...MOT...LOC 0145Z 234DEG 23KT 4292 10292
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BrownThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:45 PM MDT | Special Weather Statement | LBF | Dawes | 45 min |
| Aug 15, 9:40 PM MDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Aug 15, 9:51 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 39 min |
| Aug 15, 9:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Aug 15, 10:25 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Aug 15, 10:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 36 min |
| Aug 15, 11:02 PM MDT | Special Weather Statement | LBF | Sheridan | 28 min |
| Aug 15, 11:13 PM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| Aug 16, 5:25 PM MDT | Special Weather Statement | LBF | Dawes | 20 min |
| Aug 16, 5:46 PM MDT | Special Weather Statement | LBF | Dawes | 29 min |
| Aug 16, 5:49 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.